I had Juvederm injections in my lips and forehead yesterday, about 24 hours ago. How much swelling is too much?

Doctor Answers 6

Swelling from Juvederm

Thank you for your question, but without seeing you it is hard to tell what is "normal" swelling. Swelling is very common after the treatment, and can last for a few days to even a few weeks, but I recommend that you follow up with the Physician who performed the injection if you are concerned. 
Good luck to you! 


Chicago Plastic Surgeon
5.0 out of 5 stars 13 reviews

I had Juvederm injections in my lips and forehead yesterday, about 24 hours ago. How much swelling is too much?

Hello Gonchbella,

Without any pictures it is difficult to say how much swelling is normal.  It is expected the day after treatment for any treated area to swell.  If you are concerned, you should follow up with your injector for evaluation.  If after two weeks the result is not what you wanted, you can inject hyaluronidase to remove the product.  

I hope this helps and good luck.  

William Marshall Guy, MD
The Woodlands Facial Plastic Surgeon
5.0 out of 5 stars 25 reviews

Juvederm and Lip/Forehead Swelling -- Reverse With Hyaluornidase If Not Okay After 2 WEeks

Swelling is very common after fillers especially if needles are used.  It may take a few weeks to settle.  Please see your physician if you are concerned, but have some patience.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 167 reviews

Swelling from Juvederm

Lip swelling from Juvederm can often occur and last up to two weeks.  If you continue to ice it will help the situation.  Best, Dr. Green

Filler injections

Injections into the lips often cause more swelling than other areas. This can last several days to a week or more.

Steven Wallach, MD
New York Plastic Surgeon
4.1 out of 5 stars 24 reviews

Swelling after juvederm

Thanks for the question.  Fillers can cause a mild to moderate amount of swelling.  The lips in particular can swell a fair amount.  However, you could also have a reaction to the product, or some bleeding that caused a hematoma.  I would call your injector if you are concerned and see them in follow up.  If they were ok with ICE or NSAIDs then I would suggest you try that, but each injector is different.

Good Luck

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.